Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Weight loss since IBS treatment, joint problems, weakness. Advised Econorm, pentocid. Will it help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
good morning , i want to know that since 2009 i was suffering from very frequent loose motions nd weight loss from stomach disease termed as rut+ (h pillar y ) nd also I B Syndrome which was diagnosed through per doctor,s advice i took h pillar y kit ...for 15 days in the month of Nov 2012........followed by pentocid ......for one month benefited me for a while also .....even than i m not gaining weight 2008 i had 72 kg wt....which reduced to 60 kg slowly .
now i m 59.75kgs nd 47 years nd still suffering from joint prob i;e if i sit than need arms help to stand up ...even my legs have become thin ND leaner ..weak also...i like to go regular excersize to park nd to run or walk or yoga ,,,but feel very weak...nd tired after small exercise ...i m pure vegetarian daru etc ,,happy with my wife ....( i feel very good nd energatic on the day when i have sex with wife .....that too once or twice in a month ) but very weak the day after....nd i m not even have hiv 1 or 2....yes i m hypersensitive nd have a bad habit of nail biting when in problem.... yesterday i was suggested to take ECONORM of dr reddys lab nd pentocid for 45 days the much it will help me ...........nd also how to regain good health nd weight least 5 to 7 kilos ....even my suger is normal nd no thyroid pl help me ...thanks please
Posted Wed, 5 Jun 2013 in Digestion and Bowels
Answered by Dr. Nirmala P 2 hours later
Thanks for asking in Healthcare Magic.

Irritable bowel syndrome (IBS) can be constipation dominant or diarrhea dominant. It is a psychosomatic disorder and since you are hypersensitive, you are suffering from IBS. It is a motility disorder. The bowels are hypersensitive. Although H. pylori kit is effective in treating the H.pylori infection, the relapse is not uncommon. Malabsorption results in loss of weight. So unless the causative factor is treated, the chances for improvement may be less.

Econorm contains Saccharomyces species and it is a probiotic. A probiotic is a microorganism and contributes to intestinal microbial balance. It suppresses the intestinal pH and reduces the growth of harmful pathogens. It dislocates the attachment of the organisms causing diarrhea by preventing its attachment to the epithelial cells of intestine.

The probiotic Saccharomyces has been proved to be effective in the treatment of diarrhea, IBS, inflammatory bowel disease and other intestinal infections. Yogurt and buttermilk are XXXXXXX sources of probiotic. Also, the side effects of probiotic is minimal and there is no harm in taking a probiotic unless you have an immunosuppressive condition like cancer or HIV.

You can gain your health with a nutritious high fiber and low fat diet, the details of which are available in web sites. Once the diarrhea and malabsorption is controlled by the probiotic, your health will improve. Take fresh fruits, lot of yogurt, milk and vitamin supplements.

I hope this helps. Please address to me if you have any further concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor